Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Extremal lengths on Denjoy domains


Author: R. C. Penner
Journal: Proc. Amer. Math. Soc. 102 (1988), 641-645
MSC: Primary 30C75; Secondary 30C20
MathSciNet review: 928996
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the problem of computing the extremal lengths of certain homotopy classes of curves in certain symmetric surfaces. Specifically, we concentrate on plane domains which are conformal to the Riemann sphere with a collection of slits in the real axis removed; such a conformal type is called a Denjoy domain. Using Jenkins-Strebel forms, the extremal length of any sufficiently symmetric homotopy class of curves is computed in terms of the endpoints of the slits. One can then choose a symmetric pants decomposition of the surface and invert the formulas derived, which are a set of coupled quadratic equations. In this way, one obtains a coordinatization of the space of all marked Denjoy domains of a fixed topological type.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30C75, 30C20

Retrieve articles in all journals with MSC: 30C75, 30C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0928996-4
Article copyright: © Copyright 1988 American Mathematical Society